MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH QUICK COUPLING, SMALL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH QUICK COUPLING, SMALL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 311.43.99
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the small handle with quick coupling broke during fixing the radius fracture to the patient.When the surgeon was putting the final lag screw in, he applied a lot of force on it and the handle crumbled and broke inside of his hand.Several pieces like 5 or 6 were all retrieved to the patient.All of the fragments of the handle were removed from the patient and it only caused a one (1) minute surgical delay and procedure was completed successfully.Patient status is unknown.Concomitant device reported: unknown screws: lag (part# unknown, lot# unknown, quantity# 1).This report is for 1 handle with quick coupling, small.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the handle with quick coupling, small (p/n: 311.43.99, lot number: 4907418) was received at us cq.Upon visual inspection, it was noticed that the handle component is broken off.Device failure/defect identified: yes.Dimensional inspection: dimensional inspection cannot be performed due to post manufacturing defect.Document/ specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: the overall complaint was confirmed for the handle with quick coupling, small (p/n: 311.43.99, lot number: 4907418) as the device was broken at the handle component.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part #: 311.43.99, synthes lot number: 4907418, manufacturing site: synthes brandywine, release to warehouse date: dec 13, 2004.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE WITH QUICK COUPLING, SMALL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9986146
Report Number2939274-2020-01984
Device Sequence Number3700533
Product Code LXH
UDI-Device Identifier10705034768717
UDI-Public(01)10705034768717
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number311.43.99
Device Catalogue Number311.43.99
Device Lot Number4907418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LAG; UNK - SCREWS: LAG
Patient Age22 YR